MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING

ENCORE MEDICAL L.P. FOUNDATION HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING
Model Number 430-98-056
Health Effect - Clinical Code Pain (1994)
Date of Event 09/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient complaining of pain in the right hip joint.The surgeon removed the cup and the liner and replaced with another company's cup.He also replaced the head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the pain.The previous surgery and the revision detailed in this investigation occurred 2.4 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr) # 26858 associated with the par t# 430-98-056, fmp hemispherical shells with screw holes, 56 millimeter, with porous 2 (p2) coating, which documents a nonconformance that out of 20 quantity lot 1 item was rejected, due to discoloration spotted in the porous coating portion of the part.It was reworked with suitable operations and accepted.All other items in the lot met design, fit and function requirements and were accepted.The device was within its expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: degenerative bone disease, patient bone deterioration, soft tissue impingement, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7939674
Report Number1644408-2018-00906
Device Sequence Number10954948
Product Code LPH
UDI-Device Identifier00888912084048
UDI-Public(01)00888912084048
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number430-98-056
Device Catalogue Number430-98-056
Device Lot Number591G1113
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-361, LOT 864B1152; 931-36-756, LOT 888N1916
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR